Alert archive / Illinois / Flash Flood Warnings in 2010
Flash Flood Warning 47, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 11, 2010, 8:18 PM CDT for Bond County, Montgomery County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2010, 8:18 PM CDT (01:18 UTC)
- Expired
- Jul 12, 2010, 12:50 AM CDT
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bond County, IL, Montgomery County, IL
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1755 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
339
WGUS53 KLSX 120118
FFWLSX
ILC005-135-120730-
/O.NEW.KLSX.FF.W.0047.100712T0118Z-100712T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT SUN JUL 11 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
SOUTHERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 230 AM CDT MONDAY
* AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATED THAT HEAVY RAIN IN EXCESS OF 2 INCHES
HAS ALREADY FALLEN...AND ADDITIONAL HEAVY RAIN FROM THESE STORMS
IS CONTINUING TO FALL.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENVILLE...COFFEEN...MULBERRY GROVE...RENO...SORENTO...VAN
BURENSBURG AND WOBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3888 8927 3886 8961 3887 8961 3887 8964
3899 8965 3900 8970 3910 8970 3916 8926
3901 8926
$$
CARNEY2 follow-up statements
223
WGUS73 KLSX 120349
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT SUN JUL 11 2010
ILC005-135-120730-
/O.CON.KLSX.FF.W.0047.000000T0000Z-100712T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-
1049 PM CDT SUN JUL 11 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN BOND AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 230 AM CDT...
AT 1045 PM CDT...THE HEAVY RAIN WHICH PROMPTED THE WARNING HAS
ENDED...HOWEVER RUNOFF FROM THE EARLIER RAINFALL IS CAUSING FLOODING
PROBLEMS IN SOME AREAS.
SHORTLY AFTER 10 PM...A VEHICLE WAS TEMPORARILY STRANDED BY FLOOD
WATERS FROM SHOAL CREEK NORTH OF SORENTO. THE BOND COUNTY SHERIFFS
OFFICE INDICATES THAT THE VEHICLE HAS BEEN SAFELY REMOVED FROM THE
FLOODING...AND WATER LEVELS IN THAT AREA ARE BEGINNING TO RECEDE.
A FLOODING THREAT WILL CERTAINLY CONTINUE ALONG OTHER SMALL CREEKS
AND STREAMS IN THE AREA OVER THE NEXT FEW HOURS...DUE TO THE 1 TO 3
INCHES OF RAIN THAT FELL OVER NORTHERN BOND AND SOUTHERN MONTGOMERY
COUNTIES BETWEEN 730 PM AND 9 PM.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GREENVILLE...
COFFEEN...MULBERRY GROVE...RENO...SORENTO...VAN BURENSBURG AND
WOBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
AND REMEMBER...DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS.
IF YOU COME UPON A FLOODED ROAD...TAKE NO CHANCES. TURN
AROUND...DON'T DROWN.
&&
LAT...LON 3888 8927 3886 8961 3887 8961 3887 8964
3899 8965 3900 8970 3910 8970 3916 8926
3901 8926
$$
TRUETT788
WGUS73 KLSX 120550
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1250 AM CDT MON JUL 12 2010
ILC005-135-120604-
/O.CAN.KLSX.FF.W.0047.000000T0000Z-100712T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY IL-BOND IL-
1250 AM CDT MON JUL 12 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN BOND AND
SOUTHERN MONTGOMERY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3888 8927 3886 8961 3887 8961 3887 8964
3899 8965 3900 8970 3910 8970 3916 8926
3901 8926
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 6:21 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 11, 6:21 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 621 PM CDT SUN JUL 11 2010 .DISCUSSION... /225 PM CDT SUN JUL 11 2010/ THUNDERSTORMS WILL MOVE ACROSS THE FORECAST AREA TONIGHT...BEING DRIVEN PRIMARILY BY A SHORTWAVE TROF...INSTEAD OF THE COLD FRONT THAT STILL LAGS INTO NEBRASKA AND IOWA. SOME CONCERN ABOUT REDEVELOPMENT ON THE FRONT ITSELF...BUT TIMING DOES NOT LOOK FAVORABLE...ALONG WITH CURRENT CONVECTION ROBBING THE QUALITY INSTABILITY. SO APPEARS THAT MOST LOCATIONS WILL SEE RAINFALL THIS EVENING...WITH THE GREATEST RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE MISSOURI RIVER. STILL BELIEVE THERE WILL BE A LULL IN CONVECTIVE ACTIVITY ON MONDAY IN WAKE OF THIS SHORTWAVE...BUT HAVE KEPT SLIGHT CHANCE POPS AROUND GIVEN WEAK AND DIFFUSE NATURE OF THE FRONTAL BOUNDARY THAT WILL SETTLE OVERHEAD. NEXT SHORTWAVE WILL MOVE ACROSS THE AREA MONDAY NIGHT AND TUESDAY...WITH A RENEWED THREAT OF THUNDERSTORMS. HAVE LIKELY POPS ACROSS FAR SOUTH...TAPERED TO SLIGHT CHANCE ALONG AND NORTH OF INTERSTATE 70 CORRIDOR. USED A BLEND OF GUIDANCE FOR TEMPERATURES...WITH A COOLER BIAS ON TUESDAY ACROSS SOUTHERN AREAS WHERE RAIN AND CLOUD COVER WILL SUPPRESS INSOLATION. THE EXTENDED FORECAST... MODEL GUIDANCE CONTINUES TO PORTRAY HEIGHTS RISING FOR THE REST OF THE WEEK...BUT KEEP MORE ZONAL PATTERN INSTEAD OF AN EXPANSIVE UPPER RIDGE. THINK TEMPERATURES WILL STILL RESPOND...BUT ACTIVE WEATHER MAY DIP INTO THE CWA FROM TIME TO TIME WITH PASSAGE OF WEAK SHORTWAVES. CVKING && .AVIATION... /613 PM CDT SUN JUL 11 2010/ SIGNIFICANT CHANGE IN THINKING FM PREVIOUS SET OF TAFS DUE TO CONVECTION THAT HAS ALREADY MOVED THROUGH THE TERMINALS...OUTFLOW BDRY NOW LOCATED WELL TO THE SW OF THE AREA...AND CDFNT MAKING MUCH SLOWER SEWD PROGRESS THAN EARLIER EXPECTED. ATTM IT APPEARS THAT THE REST OF THE EVENING AND OVERNIGHT WILL BE DRY AT THE TAF SITES. PRIMARY AVIATION CONCERN FOR THE PD IS THE POTENTIAL FOR MVFR FOG TOWARDS DAYBREAK GIVEN THE ADDED MOISTURE FM RECENT RAINFALL. WINDS WILL GRADUALLY BECOME NWLY AFTER FROPA BY TOMORROW AFTN. SPECIFICS FOR KSTL...REMAINDER OF THE EVENING AND OVERNIGHT SHOULD BE DRY SINCE CONVECTION HAS ALREADY MOVED THROUGH THE AREA. THERE IS SOME CONCERN FOR MVFR FOG TOWARDS DAYBREAK. CDFNT HAS BEEN SLOWER TO PUSH THROUGH THAN EXPECTED...THEREFORE WIND SHIFT WILL BE DELAYED BY SEVERAL HOURS COMPARED TO PREVIOUS THINKING. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 2:48 PM CDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 248 PM CDT SUN JUL 11 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 248 PM CDT SUN JUL 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE ACROSS SOUTHERN MISSOURI...WILL MOVE SOUTHEAST ACROSS THE BISTATE REGION. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY THROUGH TUESDAY. HEAT INDEX VALUES MAY CLIMB TO AROUND 100 DEGREES OVER PARTS OF THE AREA WEDNESDAY THROUGH SATURDAY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 11, 5:28 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST CENTERVILLE 37.44N 90.96W
07/11/2010 E40 MPH REYNOLDS MO LAW ENFORCEMENT
REYNOLDS COUNTY SHERIFFF REPORTED ESTIMATED 35 TO 40
MPH WIND GUSTS.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:00 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
600 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST DES ARC 37.28N 90.63W
07/11/2010 E40 MPH IRON MO TRAINED SPOTTER
STORM SPOTTER REPORTED ESTIMATED 35 TO 40 MPH.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:17 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
617 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG VULCAN 37.31N 90.66W
07/11/2010 IRON MO LAW ENFORCEMENT
IRON COUNTY SHIERIFF REPORTED TREE DAMAGE NEAR THE TOWN
OF VULCAN. A FEW PRIVATE ROADS ARE BLOCKED DUE TO FALLEN
TREES.
&&
PRZYBYLINSKILocal storm report, Jul 11, 6:42 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
642 PM CDT SUN JUL 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST 7 SW FREDERICKTOWN 37.49N 90.39W
07/11/2010 E45 MPH MADISON MO TRAINED SPOTTER
SMALL BRANCHES DOWN 1 INCH IN DIAMETER AND LESS -
ESTIMATED WINDS OF 40 TO 45 MPH.
&&
PRZYBYLINSKISpecial weather statement, Jul 11, 8:11 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 811 PM CDT SUN JUL 11 2010 ILZ060-065-120145- FAYETTE IL-MONTGOMERY IL- 811 PM CDT SUN JUL 11 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE AND SOUTHERN MONTGOMERY COUNTIES UNTIL 845 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COFFEEN...OR 6 MILES SOUTH OF HILLSBORO... MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COFFEEN... VAN BURENSBURG... RAMSEY... CHAPMAN... FILLMORE... BINGHAM... BAYLE CITY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:35 PM CDT | Severe Thunderstorm Warning | LSX | Fayette | 40 min |
Nearby
Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.